MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC ULTRAFLEX IAB: 7.5FR 30CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN038074
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
It was reported that after the catheter was inserted, the balloon was found to be ruptured.As a result, the catheter was removed and a 2nd catheter was inserted at the same insertions site.No patient harm or injury.The patient status is reported as "fine".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn#(b)(4).The reported complaint of iab "balloon was found ruptured" is not able to be confirmed.The product was not returned for investigation.Based on a review of the device history record (dhr), the product met specification upon release.The root cause of the complaint is undetermined.No further action required at this time.The reported complaint will be monitored for any developing trends.If the product is returned at a later date, a full investigation of the sample will be completed.
 
Additional Manufacturer Narrative
(b)(4).Returned for investigation was a 30cc 7.5fr ultraflex intra-aortic balloon catheter (iabc) without the original packaging.The sample was returned in a cardboard box and was in a plastic bag.Upon return, the one-way valve was connected and tethered to the short driveline tubing.The stylet was fully inserted with the iabc.The iabc bladder was fully unwrapped; furthermore, the distal end of the bladder was found detached from the iabc distal tip.Some damage to the outer lumen was noted at approximately 30.5cm to 31.8cm from the iabc distal tip; the outer lumen damage was consistent with a flattened appearance.Dried blood was noted on the exterior surfaces of the returned sample.Some dried blood was noted within the helium pathway.The one-way valve was tested and passed.A vacuum was pulled on the one-way valve, and it held for at least 1 minute and then 30 seconds five separate times according to quality system document.The stylet was removed from the iabc central lumen without any difficulty.The catheter's central lumen was successfully aspirated and flushed using a 60cc lab-inventory syringe.Some blood was noted.The iabc was leak tested in accordance with testing methods from manufacturing procedure.A leak was immediately detected from the distal tip of the bladder membrane.The leak was consistent with the previously confirmed distal end of the bladder not attached to the iabc distal tip.Upon inspection, the iabc distal tip was still fully intact with the central lumen, no tearing was noted to the bladder material and there was a lamination mark on the tip.The iabc was leak tested again, with the distal tip of the bladder clamped off, and no other leaks were detected.A lab inventory 0.025in guidewire was back loaded through the iabc distal tip.No resistance was noted; the guidewire was able to advance through the injection lumen.No blood or debris was noted.A device history record (dhr) review was conducted for the lot number with no relevant findings.The device passed all manufacturing specifications prior to release.The reported complaint for iab leak suspected is confirmed.During the visual inspection, the distal end of the bladder was no longer attached to the iabc distal tip.A leak was noted from the distal end of the intra-aortic balloon catheter (iabc) bladder membrane during the functional testing.Based on a review of the device history record (dhr), the product met specification upon release; however, the specifications were not met during the complaint investigation due to the bladder not attached to the distal tip.The probable root cause of the complaint is manufacturing related.A non-conformance has been initiated to further investigate the issue.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
ULTRAFLEX IAB: 7.5FR 30CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
sachin sony
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17002749
Report Number3010532612-2023-00283
Device Sequence Number6296063
Product Code DSP
UDI-Device Identifier00801902136701
UDI-Public(01)00801902136701(11)230119(17)241231(10)18F23A0039(21)
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberIPN038074
Device Catalogue NumberIAB-06830-U
Device Lot Number18F23A0039
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer06/23/2023
09/16/2024
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/26/2023
09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale